Document Detail


Unsuspected colchicine overdose in a female patient presenting as an acute abdomen.
MedLine Citation:
PMID:  17591144     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We report a case of multi-system organ failure as a result of unsuspected colchicine overdose in a patient with known gout and bulimia nervosa. The patient had initially presented with mild gastrointestinal symptoms with rapid progression to fulminant hepatic failure and multiple organ dysfunction before the causative agent was identified. The patient survived with aggressive intensive care support and ongoing medical treatment. Physicians should be aware of the risk assessment based on the ingested dose, that the clinical presentation of colchicine in toxic doses may be nonspecific with high potential for severe morbidity or death and that survival may occur despite multiple organ failure requinng aggressive support.
Authors:
R E Blackham; M Little; S Baker; B M Augustson; G C MacQuillan
Related Documents :
11885884 - Cardiovascular involvement in hiv/aids: report of 3 cases.
21339034 - Pulmonary complications in patients with antibody deficiency.
6462564 - Fetal heart rate pattern and postparacervical fetal bradycardia.
21830104 - Matrix metalloproteinase 13 in the ligamentum flavum from lumbar spinal canal stenosis ...
15911014 - The contribution of electromyography to the diagnostics of some rare palatal anomalies.
25062414 - Hla-b51 subtypes in turkish patients with behçet's disease and their correlation with c...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Anaesthesia and intensive care     Volume:  35     ISSN:  0310-057X     ISO Abbreviation:  Anaesth Intensive Care     Publication Date:  2007 Jun 
Date Detail:
Created Date:  2007-06-26     Completed Date:  2007-08-29     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  0342017     Medline TA:  Anaesth Intensive Care     Country:  Australia    
Other Details:
Languages:  eng     Pagination:  437-9     Citation Subset:  IM    
Affiliation:
Sir Charles Gairdner Hospital, Nedlands, Western Australia, Australia.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Abdomen, Acute / chemically induced*,  therapy
Adult
Colchicine / poisoning*
Diagnosis, Differential
Female
Gout / drug therapy
Gout Suppressants / poisoning*
Humans
Liver Failure, Acute / chemically induced
Multiple Organ Failure / chemically induced*,  therapy
Overdose
Treatment Outcome
Chemical
Reg. No./Substance:
0/Gout Suppressants; 64-86-8/Colchicine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Retrieval of an endobronchial foreign body using a guide wire and angioplasty catheter.
Next Document:  Reverse engineering of gene regulatory networks.